MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: tlh.Cer2020-002610 1 of 2; cer2020-002611 2 of 2.Grasper would not release tissue after holding tissue between jaws.The clinicians tried to open the grasper by removing the handle, and the jaws still didn't open.This was attempted 3 times with, and without the handle, and eventually the tissue was released with no injury to patient.Intervention: ni.Patient status: patient is fine, and completely unaffected.
 
Event or Problem Description
Procedure performed: tlh grasper would not release tissue after holding tissue between jaws the clinicians tried to open the grasper by removing the handle and the jaws still didn't open.This was attempted 3 times with and without the handle and eventually the tissue was released with no injury to patient.Patient status: patient is fine, and completely unaffected.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering disassembled the event unit and observed that one of the jaws had dislodged from its track.Damage was also observed on the post of the jaw.Based on the condition of the returned unit and the description of the event, the jaws were unable to open due to the dislodgement of one of the jaws.It is likely that this was caused by a large force that was applied to the jaws during use, which damaged the post of the jaw.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event was initially reported in error and is not reportable as the jaws were removed from the tissue without injury and it is unlikely to cause or contribute to death or serious injury.This report is to follow up medwatch report # 2027111-2020-00616.

Brand Name
C4120, 38CM LATIS GRASPER CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10830324
Report Number2027111-2020-00616
Device Sequence Number14363558
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)230521(30)01(10)1386285
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberC4120
Device Catalogue Number101473343
Device Lot Number1386285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1